Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

antibiotics and yeast infections

I have been on antibiotics for 5 days now and have 5 more days left. I have gotten a yeast infection from them, and im not sure if i should wait until the pills are gone to take medicine for the yeast infection, or if its ok to start it now, or what since i have 5 days left on the pills.

Answer Question
 
Anonymous

Asked by Anonymous at 5:24 PM on Nov. 7, 2009 in Health

Answers (9)
  • Almost all the time antibiotics will cause a yeast infection and it sucks I get them all the time. The antibiotics kill the good germs too. You need to finish all the antibiotics or whatever infection you have will come back.. I know it's annoying but you'll have to treat both at the same time or if you can stand it wait til you are done the rest then treat the infection,
    fireangel0310

    Answer by fireangel0310 at 5:26 PM on Nov. 7, 2009

  • If you can, eat yogurt. The good bacteria in yogurt helps to fight yeast infections.
    CaLizzyMom

    Answer by CaLizzyMom at 5:29 PM on Nov. 7, 2009

  • I think you can treat both at the same time. Next time, try to take probiotics like acidophyllus with the antibiotic. You CAN avoid the yeast infection.
    Anonymous

    Answer by Anonymous at 5:30 PM on Nov. 7, 2009

  • i use to never get yeast infections with antibiotics, this just started happening within the last 2 years and it really sucks. I usually only get a 7 day supply of antibiotics but this time i got a 10 day, and its really sucking. i really just wasnt sure if i could use the monistat at the same time as the anti. or if i should wait.
    Anonymous

    Answer by Anonymous at 5:38 PM on Nov. 7, 2009

  • Anytime you have to take antibiotics, take probiotics along with them. You can get probiotics at any nutrition center of health food store. They will replace the good bacteria. When you take antibiotics, you are killing off the bad along with the good bacteria. That's what you get yeast infections. Doctors should tell you this and what to do for it, but they don't.
    NannyB.

    Answer by NannyB. at 5:48 PM on Nov. 7, 2009

  • I always ask for a Diflucan to take as a prophylaxis. I'm allergic to Monistat.
    Anonymous

    Answer by Anonymous at 8:16 PM on Nov. 7, 2009

  • PLEASE ASK your DOCTOR and or Pharmacist this question!!!!! IF your Doc didn't warn you, and tell you what to do if this happens then call them back and hold them accountable. It's their job to deal with this stuff!!!

    Anonymous

    Answer by Anonymous at 8:44 PM on Nov. 7, 2009

  • Everytime I am given a prescription for an antibiotic I go ahead and ask the dr. or nurse practitioner for a prescription for diflucan. She usually gives me 2 and tells me to take one before I start the antibiotics and the other one a week later. the diflucan remains active in your system for several days so it will help ward off a yeast infection..
    If you currently have a yeast infection go ahead and call you dr. to see if she can call in a diflucan prescription, it will help.
    I also take AZO yeast whenever I'm on antibiotics to help replace the good bacteria in my stomach.
    I always get yeast infections from antibiotics but I haven't had a problem once I started asking for the diflucan.
    sarabee83

    Answer by sarabee83 at 11:20 AM on Nov. 25, 2009

  • You can take them at the same time. Antibiotics just started giving me yeast infections also here within the last year, so i have had to do this several times.
    Cressida

    Answer by Cressida at 11:32 PM on Jul. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
depo shot

Next question overall (Just for Fun)
Are you up for funny pics?